Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Problems about pepto bismol disease - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Excellent Posted in: Abdominal Pain
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
User :   I have had symptoms of flu for 3 days now ache,chills,headache,upper stomach pain it comes and goes but today I have had 3 bowel movements of loose runny black stools what is wrong
Doctor :   Hi
User :   hi
User :   i feel much better all but bowel movements
Doctor :   May I know your age?
User :   29
Doctor :   Are you running fever?
User :   no
Doctor :   Can you describe the type of pain you have in your abdomen?
User :   light a tightness
User :   like sorry
Doctor :   Is the pain located above the umbilicus or below the umbilicus?
User :   just in top part
User :   above
User :   under chest
User :   upper abdomen
User :   also a right lymph node swollen for 3 days nows
User :   under ear
Doctor :   Ok
Doctor :   Are you having nasal congestion, sorethroat?
User :   no
User :   none
Doctor :   Have you seen a doctor?
User :   no
Doctor :   Have you used any medications?
User :   i feel fine now all but black runny stools
User :   just pepto
Doctor :   Do you have any other medical illness such as diabetes?
User :   no
User :   healthy
User :   do u have any idea
Doctor :   Let me explain to you.
Doctor :   Your symptoms are consistent with the features of viral infection.
User :   ok what about the stools that is what worries me
Doctor :   Most viral infections are self limiting illness and do not need any specific measures.
Doctor :   Viral infections do affect the gut causing the loose stools,
User :   black ones
Doctor :   Oh
User :   all 3 have been black
User :   the black stools is my worry i feel fine all but the stools being black and some nauseau
Doctor :   Was the whole stool black stained or were they spots of black stains seen on the stools?
User :   all black
User :   all 3
Doctor :   Ok
Doctor :   Black coloured stools are indication of blood spots in the stools,
Doctor :   if you have been not eating well due to the infection,
User :   no not much food
Doctor :   you may have developed gastritis leading to black coloured stools.
Doctor :   However, since viral infection can also induce thrombocytopenia(low platelets)
Doctor :   which can cause spontaneous bleeding,
Doctor :   you will need blood work ups now.
User :   is this an er visit tonight or can it wait to see if stools get back to normal
Doctor :   The black coloured stools is a concerning problem.
User :   in your opinion tonight or tomorrow
User :   what about all the pepto i have took
Doctor :   Continue the use of pepto,
Doctor :   avoid any pain killers,
User :   no cant it cause black stools
Doctor :   you can use paracetamol tablets.
User :   can it cause black stools
User :   pepto
Doctor :   it is necessary that bleeding events are ruled out.
Doctor :   pepto bismol can stain the stool, however since you also report of abdominal pain,
User :   the pain is mild come and go basis
User :   so er tonight or tomorrow
Doctor :   Get to the doctor as early as possible.
User :   tonight
Doctor :   if the blood counts and platelet counts are normal,
Doctor :   then there is no concerning problem.
Doctor :   the chance of such events are low in the absence of fever,
Doctor :   however, I would not recommend you to take the chance and wait.
Doctor :   Have you followed?
User :   yes
User :   thank you
Doctor :   Do you have any other query?
User :   no thanks
Doctor :   Thanks for consulting me.
Doctor :   Bye for now.
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor